Alert archive / New Jersey / Flood Watches in 2025

Flood Watch 6, NWS Philadelphia/Mount Holly

July 7, 20254 states

NWS Philadelphia/Mount Holly issued this flood watch at Jul 7, 2025, 10:59 PM EDT for 4 states. It took effect at Jul 8, 2025, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 10:59 PM EDT (02:59 UTC)
In effect from
Jul 8, 2025, 2:00 PM EDT
Expired
Jul 8, 2025, 9:46 PM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
None
All 31 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 65 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WGUS61 KPHI 080259
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
1059 PM EDT Mon Jul 7 2025

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-070-
071-101>106-082030-
/O.NEW.KPHI.FA.A.0006.250708T1800Z-250709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-Western
Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Media, Chalfont, Doylestown, Pennsville,
Centreville, Long Beach Island, Bethlehem, Camden, Cape May Court
House, Hammonton, Allentown, Jackson, Mount Holly, Sandy Hook,
Cherry Hill, New Brunswick, Somerville, Reading, West Chester,
Norristown, Denton, Lansdale, Wilmington, Morristown, Freehold,
Wharton State Forest, Philadelphia, Pottstown, Moorestown,
Rehoboth Beach, Kennett Square, Ocean City, Perkasie,
Collegeville, Dover, Atlantic City, Trenton, Chestertown,
Georgetown, Easton, Flemington, Glassboro, Oxford, Morrisville,
Washington, Newton, Millville, and Honey Brook
1059 PM EDT Mon Jul 7 2025

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY 
EVENING...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...Portions of Delaware, including the following areas, 
  Delaware Beaches, Inland Sussex, Kent and New Castle, northeast 
  Maryland, including the following areas, Caroline, Kent MD, Queen 
  Annes and Talbot, New Jersey, including the following areas, 
  Atlantic, Atlantic Coastal Cape May, Camden, Cape May, Coastal 
  Atlantic, Coastal Ocean, Cumberland, Eastern Monmouth, Gloucester, 
  Hunterdon, Mercer, Middlesex, Morris, Northwestern Burlington, 
  Ocean, Salem, Somerset, Southeastern Burlington, Sussex, Warren 
  and Western Monmouth, and Pennsylvania, including the following 
  areas, Berks, Delaware, Eastern Chester, Eastern Montgomery, 
  Lehigh, Lower Bucks, Northampton, Philadelphia, Upper Bucks, 
  Western Chester and Western Montgomery.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - A frontal boundary will collide with a tropical airmass and
    produce widespread showers and thunderstorms Tuesday
    afternoon into Tuesday night. Rainfall rates of up to 2
    inches per hour or more will be possible, leading to flash
    flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

MJL
3 follow-up statements
542 
WGUS61 KPHI 081831
FFAPHI

Flood Watch
National Weather Service Mount Holly NJ
231 PM EDT Tue Jul 8 2025

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-070-
071-101>106-090400-
/O.CON.KPHI.FA.A.0006.000000T0000Z-250709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-Western
Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Lansdale, New Brunswick, Camden, Mount
Holly, Cape May Court House, Sandy Hook, Long Beach Island,
Chestertown, Honey Brook, Atlantic City, Allentown, Philadelphia,
Reading, Newton, Washington, Norristown, Jackson, Media, West
Chester, Trenton, Oxford, Morrisville, Georgetown, Flemington,
Freehold, Somerville, Pottstown, Pennsville, Perkasie, Ocean
City, Dover, Denton, Morristown, Kennett Square, Millville,
Wharton State Forest, Bethlehem, Collegeville, Wilmington,
Doylestown, Cherry Hill, Chalfont, Centreville, Easton,
Glassboro, Moorestown, Hammonton, and Rehoboth Beach
231 PM EDT Tue Jul 8 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Delaware, including the following areas, 
  Delaware Beaches, Inland Sussex, Kent and New Castle, northeast 
  Maryland, including the following areas, Caroline, Kent MD, Queen 
  Annes and Talbot, New Jersey, including the following areas, 
  Atlantic, Atlantic Coastal Cape May, Camden, Cape May, Coastal 
  Atlantic, Coastal Ocean, Cumberland, Eastern Monmouth, Gloucester, 
  Hunterdon, Mercer, Middlesex, Morris, Northwestern Burlington, 
  Ocean, Salem, Somerset, Southeastern Burlington, Sussex, Warren 
  and Western Monmouth, and Pennsylvania, including the following 
  areas, Berks, Delaware, Eastern Chester, Eastern Montgomery, 
  Lehigh, Lower Bucks, Northampton, Philadelphia, Upper Bucks, 
  Western Chester and Western Montgomery.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - A frontal boundary will collide with a tropical airmass and
    produce widespread showers and thunderstorms this afternoon
    into tonight. Rainfall rates of up to 2 inches per hour or
    more will be possible, leading to flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

DeSilva
989 
WGUS61 KPHI 082352
FFAPHI

Flood Watch
National Weather Service Mount Holly NJ
752 PM EDT Tue Jul 8 2025

NJZ001-007>010-012-015-PAZ061-062-105-090100-
/O.CAN.KPHI.FA.A.0006.000000T0000Z-250709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Lehigh-
Northampton-Upper Bucks-
Including the cities of Newton, Bethlehem, Trenton, Morristown,
Flemington, Easton, Chalfont, Allentown, New Brunswick,
Somerville, Perkasie, and Washington
752 PM EDT Tue Jul 8 2025

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for portions of New Jersey, including 
the following areas, Hunterdon, Mercer, Middlesex, Morris, Somerset, 
Sussex and Warren and Pennsylvania, including the following areas, 
Lehigh, Northampton and Upper Bucks.

The flooding threat has ended. Therefore, the Flood Watch is being 
cancelled.

$$

DEZ001>004-MDZ012-015-019-020-NJZ013-014-016>027-PAZ060-070-071-
101>104-106-090400-
/O.CON.KPHI.FA.A.0006.000000T0000Z-250709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Berks-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-Eastern
Montgomery-Lower Bucks-
Including the cities of West Chester, Atlantic City, Georgetown,
Pottstown, Collegeville, Glassboro, Hammonton, Media, Long Beach
Island, Wharton State Forest, Dover, Ocean City, Doylestown,
Centreville, Millville, Pennsville, Camden, Reading, Moorestown,
Cape May Court House, Chestertown, Mount Holly, Wilmington,
Kennett Square, Lansdale, Cherry Hill, Jackson, Norristown,
Oxford, Denton, Philadelphia, Morrisville, Rehoboth Beach, Sandy
Hook, Easton, Honey Brook, and Freehold
752 PM EDT Tue Jul 8 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Delaware, including the following areas, 
  Delaware Beaches, Inland Sussex, Kent and New Castle, northeast 
  Maryland, including the following areas, Caroline, Kent MD, Queen 
  Annes and Talbot, New Jersey, including the following areas, 
  Atlantic, Atlantic Coastal Cape May, Camden, Cape May, Coastal 
  Atlantic, Coastal Ocean, Cumberland, Eastern Monmouth, Gloucester, 
  Northwestern Burlington, Ocean, Salem, Southeastern Burlington and 
  Western Monmouth, and Pennsylvania, including the following areas, 
  Berks, Delaware, Eastern Chester, Eastern Montgomery, Lower Bucks, 
  Philadelphia, Western Chester and Western Montgomery.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - A frontal boundary will collide with a tropical airmass and
    produce widespread showers and thunderstorms this afternoon
    into tonight. Rainfall rates of up to 2 inches per hour or
    more will be possible, leading to flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Hoeflich
612 
WGUS61 KPHI 090146
FFAPHI

Flood Watch
National Weather Service Mount Holly NJ
946 PM EDT Tue Jul 8 2025

DEZ001>004-MDZ012-015-019-020-NJZ013-014-016>027-PAZ060-070-071-
101>104-106-090300-
/O.CAN.KPHI.FA.A.0006.000000T0000Z-250709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-Berks-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-Eastern
Montgomery-Lower Bucks-
Including the cities of West Chester, Atlantic City, Georgetown,
Pottstown, Collegeville, Glassboro, Hammonton, Media, Long Beach
Island, Wharton State Forest, Dover, Ocean City, Doylestown,
Centreville, Millville, Pennsville, Camden, Reading, Moorestown,
Cape May Court House, Chestertown, Mount Holly, Wilmington,
Kennett Square, Lansdale, Cherry Hill, Jackson, Norristown,
Oxford, Denton, Philadelphia, Morrisville, Rehoboth Beach, Sandy
Hook, Easton, Honey Brook, and Freehold
946 PM EDT Tue Jul 8 2025

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for portions of Delaware, including the 
following areas, Delaware Beaches, Inland Sussex, Kent and New 
Castle, northeast Maryland, including the following areas, Caroline, 
Kent MD, Queen Annes and Talbot, New Jersey, including the following 
areas, Atlantic, Atlantic Coastal Cape May, Camden, Cape May, 
Coastal Atlantic, Coastal Ocean, Cumberland, Eastern Monmouth, 
Gloucester, Northwestern Burlington, Ocean, Salem, Southeastern 
Burlington and Western Monmouth, and Pennsylvania, including the 
following areas, Berks, Delaware, Eastern Chester, Eastern 
Montgomery, Lower Bucks, Philadelphia, Western Chester and Western 
Montgomery.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures. A Flood Watch for portions of the area 
may be needed for tomorrow, July 9. Please remain alert for updated 
watches.

$$

Hoeflich

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Jul 7, 10:05 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 7, 10:05 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1005 PM EDT Mon Jul 7 2025

.SYNOPSIS...
Bermuda high pressure will remain in place offshore through the
week. Chantal's remnants will pass offshore of Delmarva this evening,
then a few additional weak systems and a slow moving frontal boundary
will impact the region through the remainder of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
A few scattered showers and thunderstorms associated with a
decaying line of convection from central PA may clip areas of the
Poconos, Lehigh Valley, and Berks County in the next few hours.
Otherwise, overall rain activity will be diminishing tonight. It'll
remain quite muggy outside overnight with lows only in the low
to mid 70s and upper 60s in the Poconos.

The unsettled, active, and tropical weather pattern will continue
through Tuesday due to a slow-moving cold front which will work its
way toward the area, but won't actually cross through the area until
mid-late week. This boundary will act as the trigger for convection
in both the severe and hydro department on Tuesday. PWATs will
remain in the range of 1.8-2.3 inches; tall, skinny CAPE on the
order of 1500-2500 J/kg; and relatively low unidirectional effective
shear up to 20 kt supports the potential for training convection
where any residual boundaries are in place. There won't be much dry
air to speak of in the DCAPE department, however steep low-level
lapse rates combined with water loaded downdrafts will yield a
localized damaging wind threat with any stronger or more organized
updrafts. As a result, the Storm Prediction Center and Weather
Prediction Center have increased the threat for severe weather and
excessive rainfall on Tuesday afternoon respectively, with both
upgrading most of our forecast area to a SLIGHT risk. Have
considered extending and expanding the current Flood Watch through
tomorrow evening to cover this potential threat, however have opted
to let the current watch run its course with the remnants of
Chantal. We'll continue to monitor this potential threat over the
next 12-24 hours and let future shifts decide when a future Flood
Watch becomes necessary. The main takeaway here is that there is an
increase in additional flash flooding exacerbated by antecedent
conditions and additional heavy rainfall.

As for temperatures, Tuesday will feature mostly sunny skies in the
morning with increasing clouds ahead of the thunderstorm potential
mid-late afternoon. Forecast highs are expected to be in the upper
80s to mid 90s across most of the area with tropical dew points
remaining in the low to mid 70s. As a result, heat indicies are
expected to range between 100-105 degrees across much of the area.
For this reason, have kept current heat headlines in place and have
expanded the Heat Advisory south and east to include the remainder
of our southern New Jersey, Delaware, and Maryland counties
(excluding the immediate coastal strips) through 8 PM Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
The remnants of Chantal will be long gone, but the environment will
not change much with plenty of humidity lingering across the Middle
Atlantic region. This humidity will be acted upon by daytime heating
and several shortwaves both Wed/Thu. In addition, a weak front
lingering across the area will focus showers/tstms thru the period.
We'll have likely pops for all areas Thursday but just for Delmarva
Wednesday. Chance pops will round out the other periods. Rainfall
will be heavy at times with instances of flash flooding possible
both days. While widespread severe weather is not likely, there
could be strong gusty winds associated with downpours at times.

Temperatures will be summer-like Wed with highs above normal.
readings will top out in the upper 80s/low 90s most areas. Apparent
temps will be some 5 to 7 degrees higher with all the humidity
about. The highs for Thu will be closer to normal with upper 70s/low
80s for the N and w areas and mid 80s elsewhere.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The period from this Friday through next Monday continues to look
rather unsettled with summer-like precipitation and rather mild
temperatures, compared to recently. The high temps through the
period are fcst to be at or a little below normal. Normal highs for
early/mid July are mostly in the mid 80s for Philadelphia, Delmarva,
the Lehigh Valley and south NJ while upper 70s/low 80s are normal
for north NJ and the southern Poconos. Normal lows are generally in
the 60s but closer to 70 for KPHL.

Precipitation will be showery, each day, with tstms too mostly
afternoon and early evening hours. Models are not showing strongly
synoptic cues to organize precip, mostly just subtle disturbances in
the flow which are notorious for difficult timing/placement. The
precip fcsts offered by the models will change several times before
the day arrives. The broad-brushed chance pops offered by the NBM
are accepted without change.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Primarily VFR. A few lingering showers and perhaps a
thunderstorm could bring brief periods of sub-VFR conditions
until we become mostly dry by around 02Z and later. ACY looks to
be the outlier with moments of IFR conditions for the next few
hours thanks to a cluster of scattered showers nearby.
Scattered mid- high clouds with a few low clouds possible.
Southwest winds around 3-5 kt, becoming VRB/calm at times. High
confidence.

Tuesday...VFR expected for much of the day with sub-VFR conditions
possible late in the afternoon as scattered thunderstorms move into
the region after 19Z. Southwest winds around 5-10 kt with gusts up
to 15 kt possible. Moderate confidence.

Outlook...

Tuesday night through Saturday...VFR should generally prevail
during the daytime periods with daily chances for thunderstorms,
especially in the afternoon and evening hours. Areas of fog and
low clouds with restrictions more probable at night.

&&

.MARINE...
Small Craft Advisories have been issued for the Atlantic coastal
waters from Fenwick Island to Cape May until 12 AM Tuesday and from
Cape May to Manasquan Inlet until 5 AM Tuesday due to seas around 5
feet.

South-southwest winds around 10-15 kt expected through Tuesday, with
occasional gusts up to 20 kt possible. Seas up to 5 feet expected
tonight with seas around 2-4 feet expected on Tuesday. Several
rounds of showers and thunderstorms expected.

Outlook...

Tuesday night through Friday...Winds and seas are forecast to remain
below advisory criteria. Daily chances of showers and thunderstorms.
Some areas of fog possible at times.

Rip Currents...

For today, southerly winds will increase to 10-15 mph. Breaking
wave heights increase to 3-4 feet with a primary SE swell
around 1-3 feet and an 8 second period increasing to around
12-14 seconds during the afternoon. With the winds looking more
onshore, have opted to increase the rip current risk to HIGH for
dangerous rip currents from Cape May to LBI. Will maintain
MODERATE for the easterly facing beaches across Delaware and
Monmouth in NJ.

For Tuesday, winds shift southwesterly becoming more alongshore
flow around 5-10 mph in the morning increasing to 10-15mph in
the afternoon. Breaking wave heights should be in the 2-4 foot
range depending on beach orientation with a primary SE swell
increasing to 4 feet at a 6-8 second period. Given the tides
will be around low tide in the morning with the increase in
swell, will maintain a HIGH risk for rip currents for the
easterly facing beaches and MODERATE elsewhere.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.HYDROLOGY...
The Flood Watch remains in effect through 10 PM this evening. A
tropical airmass with precipitable waters in excess of 2 inches will
persist over the region today. Weak steering flow and the abundance
of tropical moisture will lead to highly efficient rainfall rates
across the region. Basin wide rainfall totals are anticipated to be
in the 1 to 2 inch range with the potential for up to 5 inches in
heavier thunderstorms. Main stem river flooding is not anticipated
but flash flooding of smaller streams/creeks and areas of poor
drainage will be possible. Please heed any road closures and law
enforcement instructions in case of flooding.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from 10 AM to 8 PM EDT Tuesday for PAZ070-071-
     101>106.
NJ...Heat Advisory from 10 AM to 8 PM EDT Tuesday for NJZ009-010-
     012>023-027.
     High Risk for Rip Currents through Tuesday evening for NJZ024>026.
DE...Heat Advisory from 10 AM to 8 PM EDT Tuesday for DEZ001>003.
MD...Heat Advisory from 10 AM to 8 PM EDT Tuesday for MDZ012-015-
     019-020.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ451>453.
     Small Craft Advisory until midnight EDT tonight for ANZ454-455.

&&

SYNOPSIS...Staarmann
NEAR TERM...Deal/DeSilva/MJL/Staarmann
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...MJL/OHara
MARINE...DeSilva/OHara
HYDROLOGY...
Hazardous weather outlook, Jul 7, 4:37 AM EDT, 18 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
437 AM EDT Mon Jul 7 2025

MDZ012-015-019-020-080845-
Kent MD-Queen Annes-Talbot-Caroline-
437 AM EDT Mon Jul 7 2025

...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered severe thunderstorms will be capable of producing
locally damaging winds and instances of flash flooding Tuesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 7, 5:01 PM EDT, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
501 PM EDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Flash Flood      1 SSW Lincoln Universit 39.78N 75.94W
07/07/2025                   Chester            PA   Trained Spotter

            Pictures of flooding of West Branch Big Elk
            Creek overflowing and spilling over to Old
            Creek Road and Oxford Road. Time given in
            report.

&&

Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:24 PM EDTSevere Thunderstorm WarningPHISussex51 min
Jul 8, 5:35 PM EDTSpecial Marine WarningPHI115 min
Jul 8, 5:45 PM EDTFlash Flood WarningPHICamden, Gloucester, Salem4 hr
Jul 8, 5:46 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester44 min
Jul 8, 5:53 PM EDTFlash Flood WarningPHIBurlington, Camden4 hr
Jul 8, 5:56 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBurlington, Camden, Mercer49 min
Jul 8, 6:08 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer34 min
Jul 8, 6:22 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Somerset38 min
Jul 8, 6:32 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBurlington, Mercer, Monmouth, Ocean43 min
Jul 8, 6:41 PM EDTTornado WarningPHIBurlington, Monmouth, Ocean34 min
Jul 8, 6:42 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem48 min
Jul 8, 6:52 PM EDTSpecial Marine WarningPHI113 min
Jul 8, 6:53 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth52 min
Jul 8, 6:57 PM EDTSpecial Marine WarningPHI101 min
Jul 8, 7:04 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBurlington, Monmouth, Ocean41 min
Jul 8, 7:14 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Cumberland, Gloucester, Salem46 min
Jul 8, 7:18 PM EDTSpecial Marine WarningPHI117 min
Jul 8, 7:19 PM EDTSpecial Marine WarningPHI116 min
Jul 8, 3:04 PM EDTSevere Thunderstorm WarningPHIBerks41 min
Jul 8, 3:44 PM EDTSevere Thunderstorm WarningPHIBerks46 min
Jul 8, 4:05 PM EDTFlash Flood WarningPHIBerks4 hr
Jul 8, 4:20 PM EDTSevere Thunderstorm WarningPHIChester40 min
Jul 8, 4:25 PM EDTSevere Thunderstorm WarningPHIBerks35 min
Jul 8, 4:33 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery42 min
Jul 8, 4:39 PM EDTFlash Flood WarningPHIChester4 hr
Jul 8, 4:54 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBerks, Chester, Montgomery51 min
Jul 8, 4:56 PM EDTSevere Thunderstorm WarningPHIChester19 min
Jul 8, 5:02 PM EDTFlash Flood WarningPHIChester4 hr
Jul 8, 5:16 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBucks, Chester, Delaware, Montgomery, Philadelphia29 min
Jul 8, 5:19 PM EDTTornado WarningPHIBucks, Montgomery26 min
Jul 8, 5:20 PM EDTTornado WarningPHIChester, Delaware, Montgomery, Philadelphia25 min
Jul 8, 5:31 PM EDTFlash Flood WarningPHIChester, Delaware4 hr
Jul 8, 5:34 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIBucks, Delaware, Montgomery, Philadelphia41 min
Jul 8, 5:52 PM EDTTornado WarningPHIBucks, Montgomery, Philadelphia13 min
Jul 8, 5:45 PM EDTSevere Thunderstorm WarningPHIKent, New Castle60 min
Jul 8, 6:54 PM EDTSevere Thunderstorm WarningPHIKent, Sussex66 min
Jul 8, 7:28 PM EDTSevere Thunderstorm WarningPHISussex47 min
Jul 8, 5:53 PM EDTSevere Thunderstorm Warning Destructive damage threatPHIKent, Queen Anne's37 min
Jul 8, 6:13 PM EDTSevere Thunderstorm Warning Considerable damage threatPHICaroline, Kent, Queen Anne's, Talbot47 min
Jul 8, 6:34 PM EDTSevere Thunderstorm Warning Considerable damage threatPHICaroline, Queen Anne's, Talbot41 min
Jul 8, 7:11 PM EDTSevere Thunderstorm Warning Considerable damage threatPHICaroline, Talbot64 min

Nearby

Flood Watches in New Jersey, 2025Flood Watches in Pennsylvania, 2025Flood Watches in Maryland, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.